Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Bad case of gastroenteritis. Diabetic and have severe cramps followed by diarrhea. Will immodium work?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Thank you.I have a nasty case of type 2diabetic. No vomitting. But severe cramps followed by diarrhea for 2days now..started with severe chills..can I take immodium for this will it work I cant seem to eat a thing..thank you
Posted Fri, 27 Apr 2012 in Abdominal Pain
Answered by Dr. Pragnesh Vachharajani 16 minutes later

Thanks for posting your query.

You are having diarrhoea, abdominal pain and chills. All this indicates that you are having infective diarrhoea.

You are a patient of diabetes. In diabetic patients one needs to take extra precautions when dealing with infections.

It is strongly advisable that you visit ER or your physician at the earliest.

Your oral intake is not good, which is also not good. Diarrhoea can lead to loss of fluids in body leading to dehydration and major fluctuations in your blood sugar.

Please keep taking small quantity of liquids
Anti spasmodic for pain
Tylenol for chills and fever

This will help you in mean time.

Please do not take Imodium without consulting doctor.

I hope this answers your query, I will be glad to reply any follow up queries that you have.

In case you do not have follow up query, please accept the answer.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor